Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 471, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 8, 2023, 5:08 PM EDT for Crawford County, Houston County, Peach County, Georgia. It was in force for 52 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2023, 5:08 PM EDT (21:08 UTC)
- Expired
- Aug 8, 2023, 6:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, GA, Houston County, GA, Peach County, GA
The radar
The Robins AFB radar (KJGX), 39 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 5:20 PM EDT | TSTM WND DMG | Powerville, GA | Numerous trees uprooted or snapped on both sides of hwy 49. |
| Aug 8, 5:27 PM EDT | HAIL 1 | Byron, GA | |
| Aug 8, 5:30 PM EDT | HAIL 1 | 1 E Centerville, GA | 1.00 hail reported near the intersection of Gunn Rd and US HWY 41. |
| Aug 8, 5:35 PM EDT | TSTM WND DMG | 2 Sw Centerville, GA | Tree down on a house along North Highway 41. |
| Aug 8, 5:35 PM EDT | TSTM WND DMG | 3 Sse Centerville, GA | tree down along Steeplechase Run. |
| Aug 8, 5:35 PM EDT | TSTM WND DMG | 3 Ssw Warner Robins, GA | Trees knocked down destroying a wooden fence. |
| Aug 8, 5:40 PM EDT | TSTM WND DMG | 2 Sw Warner Robins, GA | Tree down along Bigham Dr. |
| Aug 8, 5:40 PM EDT | TSTM WND DMG | 2 Sw Warner Robins, GA | Tree down along Rolling Woods Circle. |
| Aug 8, 5:40 PM EDT | TSTM WND DMG | 2 Sw Warner Robins, GA | Tree down at the intersection of Sonja Dr and Belmont Dr. |
| Aug 8, 5:40 PM EDT | TSTM WND DMG | 3 Ese Lakewood, GA | Tree down on a house along Welney Circle. |
| Aug 8, 5:41 PM EDT | TSTM WND DMG | 1 Sw Warner Robins, GA | Tree down on a house along Lakeshore Dr. |
| Aug 8, 5:42 PM EDT | TSTM WND DMG | 3 Sse Warner Robins, GA | Tree down along Garden Ct. |
| Aug 8, 5:45 PM EDT | TSTM WND DMG | 2 N Bonaire, GA | Tree and powerline down on a car near the intersection of Sandy Run Rd and S. Hwy 247. |
| Aug 8, 5:46 PM EDT | TSTM WND DMG | 2 Nw Bonaire, GA | Tree and powerlines downed along Lake Placid Dr. |
| Aug 8, 5:50 PM EDT | TSTM WND DMG | 2 Wsw Houston Lake, GA | Tree and powerlines downed along Raven Ave. |
| Aug 8, 5:50 PM EDT | TSTM WND DMG | 3 Se Lakewood, GA | Tree down along royal crest circle. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 3:07 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
025
WUUS52 KFFC 082108
SVRFFC
GAC079-153-225-082200-
/O.NEW.KFFC.SV.W.0471.230808T2108Z-230808T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
508 PM EDT Tue Aug 8 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Peach County in central Georgia...
Central Houston County in central Georgia...
Southeastern Crawford County in central Georgia...
* Until 600 PM EDT.
* At 508 PM EDT, a severe thunderstorm was located over Lee Pope, or
near Fort Valley, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Perry, Fort Valley, Warner Robins, Centerville, Byron, Robins AFB,
Nakomis, Meadowdale, Robins Air Force Base, Sand Bed, Houston Lake,
Lakewood, Powerville, Lee Pope, Bonaire, Miami Valley, Kathleen,
and Clinchfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3246 8385 3249 8388 3250 8393 3251 8392
3251 8393 3256 8405 3273 8397 3262 8355
3258 8354 3257 8355 3254 8354 3253 8354
3250 8352 3249 8349 3246 8349 3238 8367
TIME...MOT...LOC 2108Z 291DEG 31KT 3262 8394
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
300
WWUS52 KFFC 082124
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
524 PM EDT Tue Aug 8 2023
GAC079-082134-
/O.CAN.KFFC.SV.W.0471.000000T0000Z-230808T2200Z/
Crawford GA-
524 PM EDT Tue Aug 8 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central and west central Georgia.
LAT...LON 3252 8395 3261 8389 3268 8378 3262 8355
3258 8354 3256 8355 3253 8354 3250 8352
3249 8349 3248 8350 3246 8349 3240 8363
TIME...MOT...LOC 2124Z 287DEG 34KT 3261 8374
$$
GAC153-225-082200-
/O.CON.KFFC.SV.W.0471.000000T0000Z-230808T2200Z/
Peach GA-Houston GA-
524 PM EDT Tue Aug 8 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR PEACH AND CENTRAL HOUSTON COUNTIES...
At 524 PM EDT, a severe thunderstorm was located over Lakewood, or 9
miles northeast of Fort Valley, moving east at 40 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Perry, Fort Valley, Warner Robins, Centerville, Byron, Robins AFB,
Robins Air Force Base, Sand Bed, Houston Lake, Lakewood, Powerville,
Bonaire, Miami Valley, Kathleen, and Clinchfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3252 8395 3261 8389 3268 8378 3262 8355
3258 8354 3256 8355 3253 8354 3250 8352
3249 8349 3248 8350 3246 8349 3240 8363
TIME...MOT...LOC 2124Z 287DEG 34KT 3261 8374
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:55 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 8, 2:55 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 255 PM EDT Tue Aug 8 2023 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Wednesday) Issued at 225 PM EDT Tue Aug 8 2023 500mb pattern has turned more zonal than in previous days. A strong mid level disturbance continues to move east within the flow. A broad area of showers and thunderstorms are associated with this feature. A weak frontal boundary remains situated across south central portions of the CWA this afternoon. There is plenty of available instability, moisture and forcing for thunderstorms mainly south of Columbus to Macon. Regional radar shows scattered showers and thunderstorms beginning to develop within the clear air to the south of the complex moving east across AL. Mesoanalysis shows CAPES around 2500-4000 J/kg across the southern CWA with DCAPES around 1400 J/kg. Mid level lapse rates are steepest across northern GA, but values are still 6-6.5 C/km across the south. The primary severe thunderstorm hazard continues to be damaging wind gusts. A few hail reports are possible along with locally heavy rainfall and frequent lightning. The complex moving along I-20 may end up slightly diminishing as it moves eastward. Convection should mostly be diurnal in nature, but a few storms could linger until midnight or so feeding off of any lingering instability. The weak frontal boundary should begin lifting northward tomorrow while the mid level flow turns more NW again. The hi res models are keeping most of tomorrow fairly quiet, with a wave moving SE in the flow during the evening hours. Confidence is pretty low on this solution and have added isold/sct pops for much of the afternoon. The models look to be focusing convection along the old front as a wave comes across during the late evening/overnight hours as a wave moves in from the NW. The highest pops may end up being a little further south than currently indicated depending upon where the old front is situated. Also, would not be surprised to see the risk for strong/severe storms be pushed a little further south. NListemaa && .LONG TERM... (Thursday morning through next Monday) Issued at 225 PM EDT Tue Aug 8 2023 This forecast is going to feel a bit like groundhog day. We continue to sit in a NW flow pattern and unfortunately, it doesn't look like that pattern will be changing anytime soon. The area will sit with ridging to our west and troughing just barely to our east through at least the next 7 days. This will ultimately result in at the bare minimum rain chances every day mainly in the afternoon and evening. Looking at Thursday, this is shaping out to be another day where we see a potentially higher impact band of storms affect the CWA. We will be able to get a better look at this system once CAMS start to come in overnight, but for now looking at MUCAPE values of 2500-3000 J/kg. In addition to this we are seeing strong winds aloft (35-40kt at 850 and 60-65 kt at 500 mb) which will be the forcing necessary to push a disturbance through. The main threat would likely be damaging wind gusts at this time, and it will not be out of the realm of possibility to see higher gusts even outside of the storms. SPC currently has outlined our area in a MArginal for this time period but it is quite possible we could see an upgrade in the coming days. Looking past Thursday, it gets a little harder to pick out which wave will be more impactful than the next, but overall we are looking at these waves to bring gusty winds with the storms they produce. Another point to highlight is the increased heat risk over the next 7 days. Apparent Ts are currently in the 105-112 range for a majority of the days in the long term forecast (with the caveat these temps could be slightly overinflated). Either way, take into account the heat whenever outside this weekend and into next week! Hernandez && .AVIATION... (18Z TAFS) Issued at 104 PM EDT Tue Aug 8 2023 Thunderstorm complex over central AL will continue east. The hi- res models have not had a good handle on the evolution of this system. Shra/tsra should continue to move due east this afternoon. Added a tempo group for 20-24. Not much expected overnight. Winds will remain on the west side. //ATL Confidence...18Z Update... Med confidence. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 67 89 72 90 / 40 20 40 60 Atlanta 69 89 74 93 / 60 40 40 60 Blairsville 61 84 68 80 / 10 40 60 80 Cartersville 67 87 72 90 / 10 50 50 70 Columbus 72 91 75 95 / 30 50 30 30 Gainesville 67 87 72 88 / 20 30 50 70 Macon 72 91 75 95 / 70 40 30 40 Rome 67 87 73 89 / 10 50 50 80 Peachtree City 67 89 73 93 / 60 40 30 50 Vidalia 73 92 76 95 / 60 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for GAZ086-090>093- 095>098-102>113. && SHORT TERM...NListemaa LONG TERM....Hernandez AVIATION...NListemaa
Hazardous weather outlook, Aug 8, 3:13 PM EDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 313 PM EDT Tue Aug 8 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 313 PM EDT Tue Aug 8 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms will continue to develop and move across portions of central Georgia through early this evening. Some of these storms will be strong to severe, capable of producing winds of 40 to 60 mph, with isolated stronger gusts near 70 mph. This will likely result in areas of downed trees and powerlines. A Heat Advisory remains in effect until 8PM for much of central Georgia between, as heat indices of 105 to 109 degrees will exist, increasing the risk of heat related illnesses. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... A few strong to severe thunderstorms are possible over parts of north Georgia on Wednesday. Damaging winds will continue to be the primary hazard, along with heavy rain and frequent lightning. A stronger system is expected to affect the area Thursday with a continued threat of strong to severe storms. Periods of thunderstorm activity will continue through next Sunday. The highest storm chances will occur during the afternoon and evening hours each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 8, 4:27 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
427 PM EDT Tue Aug 8 2023
GAZ109-110-082100-
Telfair GA-Dodge GA-
427 PM EDT Tue Aug 8 2023
...A strong thunderstorm will impact portions of southern Dodge and
northwestern Telfair Counties through 500 PM EDT...
At 427 PM EDT, a strong thunderstorm was over Five Points, or 8 miles
south of Eastman, moving east at 25 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Milan, Rhine, Chauncey, Five Points, and Achord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Georgia.
&&
LAT...LON 3202 8327 3212 8322 3212 8296 3202 8294
3195 8304
TIME...MOT...LOC 2027Z 278DEG 22KT 3207 8318
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 8, 4:33 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
433 PM EDT Tue Aug 8 2023
GAZ091-092-103-104-082100-
Schley GA-Sumter GA-Marion GA-Webster GA-
433 PM EDT Tue Aug 8 2023
...A strong thunderstorm will impact portions of southern Marion,
Webster, southern Schley and Sumter Counties through 500 PM EDT...
At 433 PM EDT, a strong thunderstorm was over Church Hill, or near
Preston, moving east at 30 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Americus, Preston, Plains, Leslie, Andersonville, Weston, Sumter,
Lamar, Seminole, Croxton Crossroads, New Era, La Crosse, Huntington,
Draneville, Leveretts, Friendship, Maddox, Methvins, Bumphead, and
Church Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
west central Georgia.
&&
LAT...LON 3197 8444 3193 8444 3192 8446 3192 8465
3217 8464 3218 8463 3225 8464 3219 8414
3202 8398 3195 8411 3191 8430 3192 8434
3191 8434 3190 8437
TIME...MOT...LOC 2033Z 276DEG 25KT 3215 8451
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, Aug 8, 4:38 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
438 PM EDT Tue Aug 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM Tstm Wnd Dmg 2 ENE Atwater 32.98N 84.34W
08/08/2023 Upson GA Emergency Mngr
Tree blocking both lanes of Thompson Rd.
&&
SNSpecial weather statement, Aug 8, 4:43 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
443 PM EDT Tue Aug 8 2023
GAZ095-105-107-082115-
Dooly GA-Houston GA-Pulaski GA-
443 PM EDT Tue Aug 8 2023
...A strong thunderstorm will impact portions of Pulaski,
northeastern Dooly and southeastern Houston Counties through 515 PM
EDT...
At 442 PM EDT, a strong thunderstorm was over Mock Springs, or 8
miles southwest of Hawkinsville, moving east at 25 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Hawkinsville, Hayneville, Browndale, Wallace, Grovania, Mobley
Crossing, Hartford, Mock Springs, Pulaski State Prison, Klondike,
Ocmulgee Banks, and Finleyson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Georgia.
&&
LAT...LON 3213 8336 3213 8341 3212 8342 3213 8344
3212 8344 3215 8373 3240 8368 3238 8347
3227 8335 3225 8337 3219 8331 3211 8334
3211 8335
TIME...MOT...LOC 2042Z 273DEG 23KT 3225 8361
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, Aug 8, 4:55 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
455 PM EDT Tue Aug 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM Tstm Wnd Dmg 2 ENE Atwater 32.98N 84.34W
08/08/2023 Upson GA Amateur Radio
A tree was reported down across Thompson Rd.
&&Special weather statement, Aug 8, 5:00 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
500 PM EDT Tue Aug 8 2023
GAZ097-109>111-082130-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
500 PM EDT Tue Aug 8 2023
...A strong thunderstorm will impact portions of southeastern
Laurens, central Dodge, northeastern Telfair and Wheeler Counties
through 530 PM EDT...
At 500 PM EDT, a strong thunderstorm was over Chauncey, or 8 miles
southeast of Eastman, moving east at 35 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
McRae, Eastman, Alamo, Helena, Milan, Scotland, Chauncey, Towns,
Spring Hill, Plainfield, Cedar Grove, Jay Bird Springs, Five Points,
Achord, Little Ocmulgee State Park, Godwinsville, and Jordan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Georgia.
&&
LAT...LON 3207 8321 3229 8311 3229 8276 3213 8266
3201 8264 3196 8286
TIME...MOT...LOC 2100Z 279DEG 32KT 3209 8311
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:01 PM EDT | Special Weather Statement | FFC | Jefferson | 29 min |
| Aug 7, 8:14 PM EDT | Special Weather Statement | FFC | Laurens | 31 min |
| Aug 7, 8:30 PM EDT | Special Weather Statement | FFC | Emanuel, Johnson, Treutlen | 60 min |
| Aug 8, 2:05 AM EDT | Special Weather Statement | FFC | Jones, Monroe | 25 min |
| Aug 8, 2:29 AM EDT | Special Weather Statement | FFC | Baldwin, Jones | 31 min |
| Aug 8, 3:27 AM EDT | Heat Advisory | FFC | Bleckley, Chattahoochee, Crisp, Dodge, Dooly, Emanuel and 15 more | 17 hr |
| Aug 8, 4:09 AM EDT | Special Weather Statement | FFC | Bibb, Twiggs, Wilkinson | 36 min |
| Aug 8, 3:47 PM EDT | Special Weather Statement | FFC | Webster | 28 min |
| Aug 8, 3:49 PM EDT | Special Weather Statement | FFC | Macon | 26 min |
| Aug 8, 3:53 PM EDT | Special Weather Statement | FFC | Pike | 37 min |
| Aug 8, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Pike, Upson | 45 min |
| Aug 8, 4:04 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon | 41 min |
| Aug 8, 4:12 PM EDT | Special Weather Statement | FFC | Sumter | 33 min |
| Aug 8, 4:15 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Stewart | 45 min |
| Aug 8, 4:27 PM EDT | Special Weather Statement | FFC | Dodge | 33 min |
| Aug 8, 4:28 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee | 33 min |
| Aug 8, 4:33 PM EDT | Special Weather Statement | FFC | Sumter, Webster | 27 min |
| Aug 8, 4:40 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Sumter, Webster | 50 min |
| Aug 8, 4:43 PM EDT | Special Weather Statement | FFC | Pulaski | 32 min |
| Aug 8, 5:00 PM EDT | Special Weather Statement | FFC | Wheeler | 30 min |
| Aug 8, 5:10 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 50 min |
| Aug 8, 5:20 PM EDT | Special Weather Statement | FFC | Macon | 25 min |
| Aug 8, 5:21 PM EDT | Special Weather Statement | FFC | Crisp, Dodge, Wilcox | 24 min |
| Aug 8, 5:27 PM EDT | Special Weather Statement | FFC | Dooly, Pulaski | 33 min |
| Aug 8, 5:40 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Houston, Laurens, Pulaski, Twiggs and 1 more | 50 min |
| Aug 8, 5:49 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dodge, Telfair, Wheeler, Wilcox | 41 min |
| Aug 8, 5:51 PM EDT | Special Weather Statement | FFC | Montgomery | 24 min |
| Aug 8, 5:56 PM EDT | Special Weather Statement | FFC | Jeff Davis | 34 min |
| Aug 8, 6:08 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Emanuel, Johnson, Laurens, Treutlen | 52 min |
| Aug 8, 6:15 PM EDT | Special Weather Statement | FFC | Toombs | 15 min |
| Aug 8, 6:19 PM EDT | Special Weather Statement | FFC | Telfair | 11 min |
| Aug 8, 6:44 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Montgomery, Toombs, Treutlen, Wheeler | 46 min |
| Aug 8, 6:55 PM EDT | Special Weather Statement | FFC | Emanuel | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.